Maine, 2012

Heavy Snow in Maine, February 24 to 25, 2012

February 24 to 25, 2012 · NWS CAR · 9 events in 9 counties and zones

Low pressure tracking east from the Great Lakes weakened during the afternoon of the 24th while secondary low pressure began to develop across the Gulf of Maine. The secondary low then rapidly intensified while tracking east across southern New Brunswick that night.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Low pressure tracking east from the Great Lakes weakened during the afternoon of the 24th while secondary low pressure began to develop across the Gulf of Maine. The secondary low then rapidly intensified while tracking east across southern New Brunswick that night. Snow developed during the evening of the 24th...with heavy snow occurring through the night of the 24th into the morning of the 25th. The heaviest snow fell across northern and eastern portions of Aroostook county where 10 to 15 inch accumulations were common...with localized totals of around 19 inches across eastern portions of the Saint John Valley from Fort Kent to Madawaska. Storm total snow accumulations across the rest of northern and east-central Maine generally ranged from 8 to 12 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Feb 24, 6:04 PM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Feb 24, 6:04 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
604 PM EST FRI FEB 24 2012

.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY AS IT TRACKS THROUGH THE GULF OF MAINE
TONIGHT. STRONG LOW PRESSURE WILL CONTINUE NORTHEAST THROUGH THE
MARITIMES SATURDAY INTO SATURDAY NIGHT. HIGH PRESSURE WILL BUILD
IN LATER SUNDAY INTO SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPDATE: HRRR AND OTHER MODEL WINDS INDICATING SOUTHEAST WINDS TO
INCREASE ACROSS COASTAL SECTIONS AROUND MIDNIGHT AS LOW LEVEL JET
DEVELOPS IN ADVANCE OF LOW MOVING THROUGH THE GULF OF MAINE. WILL
MOVE WIND ADVISORY UP TO MIDNIGHT OTHERWISE NO OTHER CHANGES
NEEDED AT THIS TIME.

AN INTERESTING STORM SETTING UP FOR THE CWA.

LOW PRES IS MOVING ACROSS THE EASTERN GREAT LAKES ATTM AND THEN IS
FCST TO REDEVELOP ALONG THE NEW ENGLAND COAST AND THEN RAPIDLY
MOVE NE ACROSS EASTERN MAINE BY SATURDAY MORNING. TREMENDOUS MID
LEVEL FORCING SETTING UP FROM 00-06Z ACROSS THE SOUTHERN AREAS AND
THEN THIS FORCING LIFT NE OVERNIGHT INTO NORTHERN AND EASTERN
AREAS. 1000-700MB FRONTOGENETICAL FORCING IS THE STRONGEST WE HAVE
SEEN THIS SEASON SO FAR AND GIVEN STRONG THERMAL GRADIENT IN THE
LLVLS, WE ARE EXPECTING A PERIOD OF HEAVY PRECIP. TEMPERATURES
WILL BE WARM ENOUGH INITIALLY ACROSS THE SOUTHERN AREAS SUCH AS
BANGOR AND EVEN DOVER-FOXCROFT FOR RAIN BUT AS DYNAMIC COOLING
TAKES HOLD, THE PRECIP WILL CHANGE TO SNOW WHICH WILL BE HEAVY AT
TIMES LATER THIS EVENING INTO THE OVERNIGHT PERIOD. WE COULD VERY
WELL SEE UP TO 2 INCHES/HR WHICH WILL LEAD TO HEFTY SNOWFALL
AMOUNTS UP THROUGH 06Z. THE BANGOR REGION SHOULD SEE TEMPERATURES
TO REMAIN ABOVE 32F OVERNIGHT AND AS THE FORCING LETS UP
OVERNIGHT, SNOWFALL WILL BE MORE OF A LIGHT TO MODERATE NATURE.
THIS COMBINED W/THE MILD SFC TEMPERATURES WILL ALLOW FOR SETTLING
AND EVEN SOME MELTING. RAIN AND EVEN SLEET WILL MIX IN FOR A TIME
IF NOT EVEN GO OVER TO RAIN BEFORE GOING BACK TO SNOW BY SATURDAY
MORNING. THEREFORE, STAYED W/A WINTER WEATHER ADVISORY BUT BEEFED
UP SNOWFALL TOTALS FOR THE BANGOR AND CALAIS REGIONS TO 5 TO 8
INCHES OVER A 12-18 HR PERIOD. THIS WILL NEED TO MONITORED BY THE
EVENING CREW ESPECIALLY IF THE LOW TRACKS FURTHER S OVER THE
WATERS ALLOWING FOR COLDER AIR TO SETTLE IN LEADING TO HIGHER
SNOWFALL TOTALS.

ON THE COAST, THINKING HERE IS THAT ENOUGH WARMER AIR COMING IN
FROM THE GULF OF MAINE WATERS WILL ALLOW FOR ANY FROZEN PRECIP TO
GO TO RAIN, WHICH COULD BE HEAVY AT TIMES. ATTM, WE KEPT SNOWFALL
AMOUNTS DOWN TO NO MORE THAN AN INCH OR 2. WINDS APPEAR TO BE MORE
OF A CONCERN AS A LLVL JET OF 55 KTS MOVES ALONG THE COAST FROM
ABOUT 09-18Z SATURDAY. WINDS WILL BE SSW WHICH HISTORICALLY TENDS
TO STAY ALOFT AS THE WARMER AIR OVERRIDES THE COOLER SFC. A WIND
ADVISORY IS UP AS GUSTS OF 50 MPH ARE POSSIBLE. THIS IS SUPPORTED
BY THE BUFKIT PROFILES SHOWING A GOOD ALIGNMENT FROM THE SFC UP
THROUGH ABOUT 3K FT OF 45-50KT.

ACROSS THE NORTHERN AND CENTRAL AREAS, MORE SNOWFALL LOOKS TO BE
IN ORDER AS THE COLUMN WILL BE COLD ENOUGH TO SUPPORT ALL SNOW AND
W/A GOOD PERIOD OF SNOWFALL RATES OF UP TO 2 INCHES/HR FROM
06-12Z, AMOUNTS OF UP TO 10+ INCHES ARE POSSIBLE BY 12Z SATURDAY
ESPECIALLY ACROSS AROOSTOOK COUNTY AND PORTIONS OF PISCATAQUIS AND
NORTHERN PENOBSCOT COUNTIES. WINTER STORM WARNINGS REMAIN IN PLACE
IN THESE AREAS. THINGS WILL WIND DOWN BY MIDDAY SATURDAY AS THE
LOW EXITS INTO NEW BRUNSWICK W/A STEADY LIGHT SNOWFALL MAINLY
ACROSS NORTHERN AREAS. WNW WINDS WILL INCREASE BEHIND THE SYSTEM
LEADING TO BLOWING AND DRIFTING SNOW. THIS WILL NEED TO BE
ADDRESSED BY THE LATER CREWS.

A POSSIBLE SURGE IS POSSIBLE COMING UP THE PENOBSCOT OVERNIGHT
INTO THE BANGOR REGION W/A SSE WIND OF 25+MPH. ATTM, IT APPEARS
THAT THE TIMEFRAME IS TOO SHORT OF DURATION AND QPF NOT HIGH
ENOUGH TO CAUSE SIGNIFICANT PROBLEMS. THE EVENING AND MIDNIGHT
CREW NEED TO KEEP AN EYE ON THIS AS HIGH TIDE IS LATER TONIGHT AT
05-06Z TIMEFRAME.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
STRONG LOW PRESSURE WILL BE MOVING AWAY TO THE NORTHEAST SATURDAY
AFTERNOON. SNOW SHOWERS WILL CONTINUE OVER THE NORTH AND STRONG
GUSTY WINDS FOLLOWING THE SYSTEM WILL BUFFET THE REGION WITH GUSTY
WINDS. BLOWING AND DRIFTING SNOW WILL AFFECT CENTRAL AND NORTHERN
AREAS. COLD ADVECTION SATURDAY NIGHT INTO SUNDAY COMBINED WITH THE
TIGHT GRADIENT WILL CAUSE SOME BLOWING AND DRIFTING TO
CONTINUE...MAINLY ACROSS ROADWAYS WITH OPEN EXPOSURE TO THE WEST.
WINDS WILL THEN SUBSIDE SUNDAY NIGHT AS HIGH PRESSURE BUILDS OVER
AND TEMPS DROP BELOW ZERO NORTH AND INTO THE SINGLE DIGITS
DOWNEAST. A WEAK SHORTWAVE APPROACHING ON MONDAY WILL THEN BRING
CLOUDS AND THE CHANCE FOR SOME SNOW SHOWERS OR PATCHY LIGHT SNOW
ACROSS THE AREA.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AT THE START OF THE LONG TERM BOTH MODELS ARE SHOWING A HIGH
PRESSURE RIDGE EXTENDED ACROSS THE REGION...A WEAK LOW OVER SRN
QUEBEC. BY TUESDAY MORNING THE LOW WILL MOVE EAST OF THE AREA TO
SRN NOVA SCOTIA. HIGHER PRESSURE WILL BUILD BACK INTO THE AREA. BY
TUESDAY EVENING THE HIGH PRESSURE RIDGE IS BUILT BACK ACROSS THE
REGION. A NEW LOW IS MOVING INTO THE CENTRAL PLAINS. BY WEDNESDAY
MORNING THE NEW LOW IS INTO THE WRN GREAT LAKES. WITH AN OCCLUDED
SYSTEM WRAPPED AROUND IT. BY WEDNESDAY EVENING THE LOW WILL MOVE
INTO THE CENTRAL GREAT LAKES REGION. THE OCCLUDED SYSTEM WILL MOVE
INTO NH/ME. BY THURSDAY MORNING THE MODELS ARE SHOWING 2NDRY
DEVELOPMENT ALONG THE GULF OF MAINE. THE GFS HAS THE 2NDRY LOW
OVER SRN NOVA SCOTIA...A NEW LOW OVER NRN NE...THE ECMWF HAS IT
OVER CAPE COD. THE GFS HAS THE PARENT LOW SOUTH OF JAMES BAY. THE
ECMWF HAS IT OVER LAKE HURON. BY THURSDAY EVENING THE GFS MOVES
THE PARENT LOW THROUGH MAINE INTO ERN NEW BRUNSWICK...THE NEW LOW
TO NRN IL...THE ECMWF MOVES THE PARENT LOW TO SRN
QUEBEC...MAINTAINS THE LOW S OF NOVA SCOTIA...AND SHOWS A NEW LOW
OVER NRN MO. BY FRIDAY MORNING THE GFS SHOWS A WEAK HIGH PRESSURE
RIDGE BUILT ACROSS ME...WITH THE NEW LOW MOVING EAST TO LAKE
HURON. THE ECMWF MOVES THE PARENT LOW TO ERN NOVA SCOTIA...MOVES
THE NEW LOW TO NRN IL/IN. BY FRIDAY EVENING THE GFS MOVES THE NEW
LOW TO SRN QUEBEC...THE ECMWF FILLS THE NEW LOW AND MAINTAINS THE
HIGH RIDGE ACROSS ME. BOTH MODELS ARE SHOWING DEVELOPMENT ALONG
THE GULF OF MEXICO. AND BY THE END OF THE PERIOD. THE GFS MOVE A
NEW LOW OFF THE EAST COAST EAST OF DELMARVA DEVELOPS A FRONTAL
SYSTEM FROM THIS LOW THROUGH NEW BRUNSWICK WRAPPED INTO THE LOW
OVER SRN QUEBEC. THE ECMWF DEVELOPS THE LOW ALONG THE GULF COAST
AND MOVES IT NORTH INTO WV...MAINTAINS THE HIGH PRESSURE RIDGE
ACROSS ME. SO THE GFS AND ECMWF WERE IN GOOD GENERAL AGREEMENT
THROUGH WEDNESDAY.

LOADED GMOS...ADJUSTED THE SKY AND POP GRIDS TO BETTER SUPPORT
ONE ANOTHER. LOADED NAWAVE 4 FOR SEAS IN THE COASTAL WATERS. PLUS
15 PERCENT FOR WIND GUSTS OVER LAND...20 PERCENT OVER WATER.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR DROPPING TO MVFR THIS EVENING AND THEN RIGHT DOWN
TO IFR/LIFR THROUGH EARLY SATURDAY. LLWS COULD BE A CONCERN FOR
KBHB OVERNIGHT W/WINDS OF 45 KTS JUST ABOVE 800 FT.

SHORT TERM: STRONG GUSTY WINDS ARE EXPECTED ACROSS THE AREA THIS
WEEKEND. IFR TO MVFR CONDITIONS ARE EXPECTED OVER THE NORTH ON
SATURDAY WITH MVFR TO VFR CONDITIONS DOWNEAST. MVFR CONDITIONS
ARE EXPECTED OVER THE NORTH SATURDAY NIGHT WITH VFR CONDITIONS
DOWNEAST. VFR CONDITIONS ARE EXPECTED SUNDAY INTO MONDAY.

&&

.MARINE...
NEAR TERM:

UPDATE:HRRR AND OTHER MODEL WINDS INDICATING SOUTHEAST WINDS TO
INCREASE ACROSS THE WATERS AROUND MIDNIGHT AS LOW LEVEL JET
DEVELOPS IN ADVANCE OF LOW MOVING THROUGH THE GULF OF MAINE. WILL
MOVE GALE UP TO MIDNIGHT OTHERWISE NO OTHER CHANGES NEEDED AT THIS
TIME.

THE GALE WARNING REMAINS UP. WINDS WERE INCREASED TO SUSTAINED 35
KTS W/GUSTS HITTING 45 KTS. A FEW GUSTS TO STORM FORCE(47KT) ARE
POSSIBLE EARLY SATURDAY ESPECIALLY ACROSS THE OUTER WATERS BUT THE
TIMEFRAME LOOKS TO BE SHORT LIVED. WAVE HEIGHTS WERE RAISED IN
REGARDS TO THE INCREASING WINDS GOING W/SEAS OF 10 -14 FT BY
SATURDAY.

SHORT TERM: A GALE WARNING IS EXPECTED FOR STRONG GUSTY WEST
WINDS SATURDAY INTO SUNDAY. WINDS WILL DIMINISH SUNDAY NIGHT AS
HIGH PRESSURE BUILDS OVER.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 10 PM THIS EVENING TO NOON EST
     SATURDAY FOR MEZ001>004.
     WINTER STORM WARNING UNTIL 10 AM EST SATURDAY FOR MEZ005-006-
     010-011-031-032.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR
     MEZ015>017.
     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM EST SATURDAY FOR
     MEZ029-030.
MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO 5 PM EST SUNDAY FOR
     ANZ050>052.

&&

NEAR TERM...FOSTER/HEWITT
SHORT TERM...BLOOMER
LONG TERM...NORTON
AVIATION...FOSTER/HEWITT
MARINE...FOSTER/HEWITT/BLOOMER
Hazardous weather outlook, Feb 24, 3:34 PM EST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
334 PM EST FRI FEB 24 2012

MEZ001>004-252045-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
334 PM EST FRI FEB 24 2012

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ005-006-010-011-031-032-252045-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
334 PM EST FRI FEB 24 2012

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ015>017-252045-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
334 PM EST FRI FEB 24 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-252045-
COASTAL HANCOCK-COASTAL WASHINGTON-
334 PM EST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-252045-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
334 PM EST FRI FEB 24 2012

...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 5 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 heavy snow. Local standard time, as filed.

Heavy Snow, Northwest Aroostook

When
February 24, 8:00 PM EST to February 25, 11:30 AM EST
Where
Northwest Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations generally ranged from 10 to 16 inches. However...localized totals of around 19 inches occurred across eastern portions of the Saint John Valley from Fort Kent to Madawaska.

Heavy Snow, Northeast Aroostook

When
February 24, 8:00 PM EST to February 25, 11:30 AM EST
Where
Northeast Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 15 inches.

Heavy Snow, Northern Somerset

When
February 24, 8:00 PM EST to February 25, 9:45 AM EST
Where
Northern Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 12 inches.

Heavy Snow, Northern Piscataquis

When
February 24, 9:00 PM EST to February 25, 9:45 AM EST
Where
Northern Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 13 inches.

Heavy Snow, Northern Penobscot

When
February 24, 9:00 PM EST to February 25, 9:45 AM EST
Where
Northern Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 7 to 10 inches.

Heavy Snow, Southeast Aroostook

When
February 24, 9:00 PM EST to February 25, 9:45 AM EST
Where
Southeast Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 9 to 13 inches.

Heavy Snow, Central Piscataquis

When
February 24, 9:00 PM EST to February 25, 6:00 AM EST
Where
Central Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Southern Piscataquis

When
February 24, 9:00 PM EST to February 25, 6:00 AM EST
Where
Southern Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 10 inches.

Heavy Snow, Central Penobscot

When
February 24, 10:00 PM EST to February 25, 6:00 AM EST
Where
Central Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 6 to 8 inches.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2012Every state in 2012This day in weather historyWarnings in Maine, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364797, 364798, 364799, 364800, 364801, 364802, 364804, 364805, 364807.